Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 53, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 22, 2015, 4:11 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2015, 4:11 AM EDT (08:11 UTC)
- Expired
- Jul 23, 2015, 2:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
948 WHUS71 KBUF 220811 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 411 AM EDT WED JUL 22 2015 LOZ042-221500- /O.NEW.KBUF.SC.Y.0053.150722T0811Z-150722T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 411 AM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
7 follow-up statements
275 WHUS71 KBUF 221026 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 626 AM EDT WED JUL 22 2015 LOZ043-044-221830- /O.EXB.KBUF.SC.Y.0053.000000T0000Z-150722T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 626 AM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-221500- /O.CON.KBUF.SC.Y.0053.000000T0000Z-150722T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 626 AM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
214 WHUS71 KBUF 221439 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1039 AM EDT WED JUL 22 2015 LOZ042-221545- /O.CAN.KBUF.SC.Y.0053.000000T0000Z-150722T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1039 AM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE NOW JUST BELOW ADVISORY LEVELS AND SHOULD CONTINUE TO SUBSIDE THE REST OF THE DAY...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOZ044-222300- /O.EXT.KBUF.SC.Y.0053.000000T0000Z-150723T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1039 AM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-222100- /O.CON.KBUF.SC.Y.0053.000000T0000Z-150722T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1039 AM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
837 WHUS71 KBUF 221746 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 146 PM EDT WED JUL 22 2015 LOZ045-230200- /O.EXB.KBUF.SC.Y.0053.150722T2000Z-150723T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 146 PM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...AS HIGH AS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-230200- /O.EXT.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 146 PM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...AS HIGH AS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-222100- /O.CON.KBUF.SC.Y.0053.000000T0000Z-150722T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 146 PM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
307 WHUS71 KBUF 221948 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 348 PM EDT WED JUL 22 2015 LOZ043-230000- /O.EXT.KBUF.SC.Y.0053.000000T0000Z-150723T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 348 PM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-230400- /O.CON.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 348 PM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...AS HIGH AS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-230400- /O.CON.KBUF.SC.Y.0053.150722T2000Z-150723T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 348 PM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...AS HIGH AS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
902 WHUS71 KBUF 222330 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 730 PM EDT WED JUL 22 2015 LOZ043-230030- /O.CAN.KBUF.SC.Y.0053.000000T0000Z-150723T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 730 PM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ LOZ044-230600- /O.CON.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 730 PM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-230600- /O.CON.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 730 PM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
428 WHUS71 KBUF 230227 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1027 PM EDT WED JUL 22 2015 LOZ044-230600- /O.CON.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1027 PM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-230600- /O.CON.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1027 PM EDT WED JUL 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
699 WHUS71 KBUF 230606 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 206 AM EDT THU JUL 23 2015 LOZ044-045-230715- /O.EXP.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 206 AM EDT THU JUL 23 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE SUBSIDED BELOW ADVISORY CRITERIA AT THIS TIME AND THE ADVISORY IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 22, 2:05 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 22, 2:05 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 205 AM EDT WED JUL 22 2015 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE UPPER MISSISSIPPI VALLEY WILL SLOWLY BUILD ACROSS THE GREAT LAKES THROUGH THE REST OF THE WORK WEEK...WHILE PROVIDING OUR REGION WITH MAINLY DRY WEATHER AND SLIGHTLY BELOW AVERAGE TEMPERATURES. && .NEAR TERM /THROUGH TODAY/... LOW LEVEL RIDGING AND A WEALTH OF DRY AIR (AS PER THE 00Z KBUF SOUNDING) WILL SUPPORT CLEAR TO PARTLY CLOUDY SKIES OVERNIGHT. IR SATELLITE AT 2AM SHOWS A COUPLE PATCHES OF MID LEVEL CLOUDS THAT WILL DRIFT ACROSS WESTERN NEW YORK AND THE NORTH COUNTY OVERNIGHT OTHERWISE MAINLY CLEAR SKIES EXPECTED. FOR WATERTOWN AND THE SAINT LAWRENCE VALLEY UPSLOPE FLOW IN THE PRESENCE OF A BIT MORE MOISTURE WILL KEEP A SLIGHT CHANCE FOR A SHOWER OVERNIGHT WHERE KTYX IS SHOWING A FEW PASSING ISOLATED SHOWERS. TEMPERATURES OVERNIGHT WILL SETTLE WELL INTO THE 50S AWAY FROM THE LAKES. SOME OF THE COOLER VALLEYS OF THE SRN TIER WILL LIKELY EXPERIENCE MINS IN THE UPPER 40S. ON WEDNESDAY...THE CENTER OF THE AFOREMENTIONED SURFACE HIGH WILL CONTINUE TO BUILD EASTWARD INTO THE CENTRAL GREAT LAKES AND OHIO VALLEY...WHILE ALOFT AN UPPER LEVEL LOW WILL SPIN IN PLACE ACROSS NORTHWESTERN QUEBEC...WITH THE SOUTHERN EXTENT OF ITS ATTENDANT SHORTWAVE IMPULSES/MOISTURE FIELD SLIDING ACROSS SOUTHERN ONTARIO AND NORTHERN NEW YORK. COUPLED WITH DIURNAL HEATING AND THE CONSEQUENT DEVELOPMENT OF SOME WEAK INSTABILITY...THE ABOVE SHOULD BE ENOUGH TO SUPPORT THE CONTINUATION OF A CHANCE OF SOME SCATTERED SHOWERS ACROSS THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY. WEAK LAPSE RATES PER 00Z NAM SHOULD BE TOO WEAK FOR A THREAT OF LIGHTNING. ACROSS THE REMAINDER OF THE FORECAST AREA...DRIER AIR AND SUBSIDENCE ASSOCIATED WITH THE BUILDING HIGH PRESSURE SHOULD SUPPORT DRY AND FAIR WEATHER SOUTH OF LAKE ONTARIO...WITH JUST SOME LIMITED DIURNAL CU DEVELOPMENT. TEMPERATURE-WISE...SOMEWHAT COOLER 850 MB TEMPS OF +9C TO +11C WILL SUPPORT HIGHS MAINLY IN THE MID TO UPPER 70S...WITH SOMEWHAT COOLER READINGS FOUND ACROSS THE HIGHER TERRAIN. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... WEDNESDAY NIGHT AND THURSDAY A PERSISTENT MID LEVEL TROUGH WILL REMAIN IN PLACE ACROSS QUEBEC AND NORTHERN NEW ENGLAND. A SERIES OF WEAK MID LEVEL SHORTWAVES WILL TRAVERSE THE MEAN LONGWAVE TROUGH AND BRING PERIODS OF SUBTLE ASCENT AND SOMEWHAT DEEPER MOISTURE TO THE NORTH COUNTRY THAT MAY PRODUCE SCATTERED SHOWERS. GIVEN THE WEAK NATURE OF THE FORCING AND MARGINAL MOISTURE...EXPECT MOST OF THE SCATTERED SHOWERS TO BE TIED TO THE DIURNAL CYCLE. SCATTERED SHOWERS WEDNESDAY EVENING SHOULD END OVERNIGHT WITH NOCTURNAL STABILIZATION OF THE BOUNDARY LAYER. THURSDAY MORNING SHOULD BE DRY...FOLLOWED BY WIDELY SCATTERED SHOWERS DURING THE AFTERNOON ESPECIALLY ACROSS THE HIGHER TERRAIN. THERE MAY BE JUST ENOUGH INSTABILITY FOR AN ISOLATED THUNDERSTORM AS WELL. OTHERWISE FOR THE REST OF THE AREA FROM THE FINGER LAKES WESTWARD HIGH PRESSURE ACROSS THE OHIO VALLEY WILL PROVIDE ENOUGH SUBSIDENCE AND DRYING TO SUPPORT DRY WEATHER AND A GOOD DEAL OF SUNSHINE. TEMPERATURES WILL RUN ABOUT 3-5F BELOW NORMAL THROUGH THE MIDDLE OF THE WEEK WITH 850MB TEMPS AROUND +11C. THIS WILL SUPPORT HIGHS IN THE MID TO UPPER 70S ACROSS LOWER ELEVATIONS AND LOW TO MID 70S ACROSS HIGHER TERRAIN. HUMIDITY WILL BE LOW BY MID SUMMER STANDARDS AS DEWPOINTS FALL INTO THE LOWER TO MID 50S. LOWS WEDNESDAY NIGHT AND THURSDAY NIGHT WILL RUN IN THE MID TO UPPER 50S ON THE LAKE PLAINS AND LOWER 50S ACROSS THE INTERIOR SOUTHERN TIER AND TUG HILL REGION. ON FRIDAY THE PERSISTENT MID LEVEL TROUGH WILL BEGIN TO MOVE EAST INTO THE CANADIAN MARITIMES. ONE LAST NOTABLE SHORTWAVE WILL ROTATE AROUND THE TROUGH AND ACROSS NORTHERN NY AND NEW ENGLAND. THIS MAY AGAIN PRODUCE A FEW SCATTERED SHOWERS OR AN ISOLATED THUNDERSTORM ACROSS THE NORTH COUNTRY. FOR THE REST OF THE AREA HIGH PRESSURE BUILDING OUT OF THE OHIO VALLEY AND INTO THE LOWER LAKES WILL BRING A GOOD DEAL OF SUNSHINE. EXPECT HIGHS IN THE UPPER 70S ACROSS LOWER ELEVATIONS AND MID 70S ACROSS HIGHER TERRAIN. FRIDAY EVENING THE MID LEVEL LOW WILL CONTINUE TO PULL AWAY FROM THE REGION. ANY SCATTERED SHOWERS ACROSS THE NORTH COUNTRY WILL COME TO AN END. THIS WILL LEAVE MAINLY CLEAR SKIES OVERNIGHT AS A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA. THE AIRMASS WILL BEGIN TO MODERATE WITH LOWS A FEW DEGREES WARMER THAN PREVIOUS NIGHTS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE LONGWAVE PATTERN WILL SLOWLY AMPLIFY THROUGH THE LONG TERM AS A RIDGE POPS ACROSS THE HIGH PLAINS WHILE A TROUGH DEVELOPS ACROSS EASTERN CANADA. A SHORTWAVE AND WEAK SURFACE FRONT ALONG THE SOUTHERN PERIPHERY OF THE DEVELOPING TROUGH WILL PUSH SLOWLY THROUGH THE GREAT LAKES REGION DURING THE SECOND HALF OF THE WEEKEND AND EARLY NEXT WEEK BRINGING THE NEXT CHANCE OF SCATTERED SHOWERS AND STORMS TO THE REGION. LOOKING AT THE DETAILS...WEAK HIGH PRESSURE DRIFTING TO THE EAST COAST ON SATURDAY SHOULD STILL PROVIDE ENOUGH SUBSIDENCE FOR ONE MORE DRY DAY. THE SOUTHWEST RETURN FLOW AROUND THE DEPARTING HIGH WILL BOOST TEMPERATURES BACK TO A LITTLE ABOVE AVERAGE WITH HIGHS IN THE LOWER TO MID 80S IN MOST AREAS. MOISTURE WILL ONLY SLOWLY RETURN SO HUMIDITY SHOULD STAY AT COMFORTABLE LEVELS. SATURDAY NIGHT AND SUNDAY THE WEAK MID LEVEL TROUGH AND SURFACE FRONT WILL EASE SLOWLY ACROSS THE LOWER GREAT LAKES REGION. MOISTURE AND INSTABILITY WILL BE SUFFICIENT TO SUPPORT AT LEAST A FEW SCATTERED SHOWERS AND STORMS. MONDAY THIS TROUGH WILL ONLY SLOWLY MOVE INTO NEW ENGLAND...SO A FEW SHOWERS AND STORMS MAY LINGER ACROSS THE EASTERN HALF OF THE AREA. BY TUESDAY HIGH PRESSURE BUILDS INTO THE GREAT LAKES WITH A RETURN TO DRY WEATHER. TEMPERATURES WILL REMAIN WARM SUNDAY THROUGH TUESDAY WITH HIGHS IN THE LOW TO MID 80S MOST DAYS. LOW TEMPERATURES WILL BE MILDER AS WELL WITH UPPER 60S ON THE LAKE PLAINS AND LOWER 60S IN COOLER INTERIOR LOCATIONS. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... HIGH PRESSURE SLOWLY BUILDING EASTWARD FROM THE UPPER MISSISSIPPI VALLEY WILL RESULT IN FAIR VFR WEATHER LARGELY DOMINATING ACROSS WESTERN AND NORTH CENTRAL NEW YORK THROUGH TODAY. THE ONE POSSIBLE EXCEPTION TO THIS WILL BE ACROSS THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY...WHERE BETTER MOISTURE AND UPSLOPE FLOW WITHIN AN UPPER LEVEL CYCLONIC FLOW WILL SUPPORT SOME ISOLATED TO SCATTERED SHOWERS MAINLY DURING THE AFTERNOON. VFR WILL CONTINUE WEDNESDAY EVENING WITH HIGH PRESSURE BUILDING FURTHER EAST TO THE SAINT LAWRENCE VALLEY SHOULD BRING AN END TO CHANCES OF SHOWERS. OUTLOOK... THURSDAY THROUGH FRIDAY...MAINLY VFR...WITH A CHANCE OF SHOWERS ACROSS THE NORTH COUNTRY BOTH THURSDAY AND FRIDAY AFTERNOONS. SATURDAY...MAINLY VFR. SATURDAY NIGHT AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/ THUNDERSTORMS AND ATTENDANT MVFR. && .MARINE... SLACKENING WINDS AND DIMINISHING WAVES ARE EXPECTED FOR LAKE ERIE AND LAKE ONTARIO THROUGH THIS MORNING. GENERAL HIGH PRESSURE SHOULD SUPPORT LIGHT WINDS AND NEGLIGIBLE WAVES FOR THE REMAINDER OF THE WEEK INTO THE UPCOMING WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...JJR/SMITH SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Jul 21, 12:50 PM EDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1250 PM EDT TUE JUL 21 2015 NYZ001>008-010>014-019>021-085-221700- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1250 PM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-221700- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1250 PM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.